Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Feb 4, 2006, 9:37 PM MST for 6 counties in Nebraska. It took effect at Feb 5, 2006, 8:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2006, 9:37 PM MST (04:37 UTC)
- In effect from
- Feb 5, 2006, 8:00 AM MST
- Expired
- Feb 5, 2006, 4:28 PM MST
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 131 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 050437 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 937 PM MST SAT FEB 4 2006 NEZ003-019>021-054-055-051200- /O.NEW.KCYS.WI.Y.0005.060205T1500Z-060206T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 937 PM MST SAT FEB 4 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. WINDS WILL INCREASE AND BECOME GUSTY AFTER A COLD FRONT PASSES THROUGH THE AREA TOMORROW MORNING. NORTHWEST WINDS WILL BE FROM 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH THROUGH LATE AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KCYS 051112 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 412 AM MST SUN FEB 5 2006 NEZ003-019>021-054-055-060000- /O.CON.KCYS.WI.Y.0005.060205T1500Z-060206T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 412 AM MST SUN FEB 5 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL OCCUR. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ RUBIN
000 WWUS75 KCYS 052328 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MST SUN FEB 5 2006 .WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE IS CANCELLED. NEZ003-019>021-054-055-060030- /O.CAN.KCYS.WI.Y.0005.000000T0000Z-060206T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 428 PM MST SUN FEB 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT UNTIL 5 PM. WINDS ACROSS THE WESTERN NEBRASKA PANHANDLE HAVE SUBSIDES LATE THIS AFTERNOON...AND THERE IS NO LONGER A THREAT OF HIGH WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Feb 4, 9:30 PM MST, 7 minutes earlier.
Area forecast discussion, Feb 4, 9:30 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MST SAT FEB 4 2006
.UPDATE...A WIND ADVISORY WILL BE ISSUED SHORTLY FOR SOUTHERN
PORTIONS OF THE NEBRASKA PANHANDLE...VALID TOMORROW. SHARP
PRESSURE RISES EXPECTED TOMORROW MORNING AFTER FRONTAL PASSAGE AND
00Z NAM RUN INDICATES 50-60KT WINDS AT 700 MB. SO SHOULD SEE
OCCASIONAL 50 MPH GUSTS IN THE LATE MORNING AND EARLY AFTERNOON.
GRIDS HAVE BEEN UPDATED TO REFLECT THIS. POMEROY
&&
.PREV DISCUSSION... (ISSUED 205 PM MST SAT FEB 4 2006)
SHORT TERM...TONIGHT THROUGH MONDAY MORNING...18Z SURFACE
ANALYSIS SHOWED STATIONARY FRONT EXTENDING FROM SD INTO N CENTRAL
NEBRASKA WITH LEE SIDE TROF IN EASTERN WYOMING WHICH WAS KICKING
SOME AREAS OF GUSTY WINDS. MAINLY HIGH CLOUDS OVER CWA MUCH OF THE
DAY SO FAR. LOCATION OF PACIFIC COLD FRONT ON SURFACE CHARTS AND
SATELLITE IS OBVIOUS AND IS THE MAIN CONCERN IN THE SHORT TERM
FORECAST.
MODELS INDICATE THE AREA TO COME UNDER THE GUN MAINLY AFTER
MIDNIGHT TONIGHT WHERE SNOW SHOULD SPREAD IN FROM THE WEST. HAVE
BACK-OFFED THE SNOW TOTALS IN THIS PACKAGE AND WILL NOW BE
LOOKING FOR AROUND 2 TO 4 INCHES IN THE MOUNTAINS AND THINK MOST
OF THE AREAS EAST OF THE MOUNTAINS WILL PROBABLY ONLY GET AN INCH
OR LESS. HOWEVER WITH THE FRONTAL PASSAGE THERE WILL BE A PERIOD
OF STRONG WINDS AND HAVE CONTINUED THE SNOW AND BLOWING SNOW
ADVISORY FOR THE SIERRA MADRE AND SNOWY RANGES. FEEL THE SNOW
SHOULD QUICKLY TAPER OFF AROUND MIDDAY SUNDAY. OVERNIGHT LOWS
TONIGHT GENERALLY IN THE TEENS AND 20S WITH HIGHS SUNDAY ONLY IN
THE 20S AND 30S.
LONG TERM...MON AND BEYOND...SHORT LIVED UPR RDG OVER AREA ON MON
AHEAD OF ANOTHER WEAK FTR DRPG SE INTO ID/UT ON MON NGT/TUE.
MODELS DIFFER ON MSTR/PCPN FIELDS...BEST BET FOR NOW IS A BLEND OF
THE GFS/NAM...WITH PCPN MAINLY IN SRN MTNS. STGR UPPER RIDGE BLDS
E INTO ID/NV TUE NGT INTO WED NGT FOR DRY AND WARMER BUT WINDY WX.
ECMWF...UKMET AND CANADIAN MDLS ARE A BIT FASTER WITH THE S/WV
TROF DRPG SE ON THU...WITH THE ARCTIC FNT ALSO ABT 6-12 HRS FASTER
THEN THE GFS. GFS HAS TRENDED QUICKER...BUT NOT AS MUCH AS THESE
OTHER MDLS. WILL PROBABLY ALSO BE A BAND OF LGT SNOW/FLRYS E
SLOPES OF LAR RANGE AS EARLIER AS THU NGT AND FRI. LATER SHIFTS
CAN ADJUST/EXPAND PCPN AREAS. HAVE TRENDED COLDER IN MAXS ON
FRI...BUT IT ALL LIKELIHOOD WE ARE STILL TOO WARM. SAT ALSO STILL
COLD...BUT LOOKS LIKE TEMPS SHLD RECOVER SOME.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW AND BLOWING SNOW ADVISORY UNTIL NOON SUNDAY FOR WYZ063.
NE...WIND ADVISORY FROM 8 AM SUNDAY TO 5 PM SUNDAY FOR NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&Hazardous weather outlook, Feb 4, 4:40 AM MST, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 440 AM MST SAT FEB 4 2006 NEZ001>003-019>021-054-055-WYZ059>062-064>070-051145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 440 AM MST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT CHANCES FOR SNOW WILL INCREASE TONIGHT. ACCUMULATIONS WILL RANGE FROM A TRACE TO A FEW INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF SNOW WILL OCCUR ON SUNDAY WITH ACCUMULATIONS UP TO ONE INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ063-051145- SNOWY RANGE- 440 AM MST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT. OCCASIONAL SNOW WILL OCCUR TONIGHT WITH ACCUMULATIONS OF 2 TO 5 INCHES. GUSTY WEST WINDS WILL PRODUCE BLOWING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT SUNDAY MORNING. SNOW IS LIKELY ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 7 INCHES. GUSTY WEST WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RUBIN
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.